MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.During examination, the reported issue was confirmed: the forceps port came out.During visual examination, the following additional issues were found: the control unit was sticky due to water leakage and the up/down plate was sticky.Functional testing showed the bending angle in the down direction did not meet with directions; this was caused by an elongated angle wire.In addition, the illumination did not meet with specifications due to breakage of a light guide bundle.Finally, the device could not relay an image to monitor; this occurred due to damage to the charge coupled device.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.The device instructions for use document was reviewed.Review showed the following relevant caution statements to preventing damage to the bending section area: "do not allow the insertion tube to bend in a radius of 10 cm or less at the junction of the boot.Insertion tube damage can occur.Do not strike the distal end of the insertion tube or allow it to strike other objects.The objective lens surface at the distal end is particularly fragile, and visual abnormalities may result.Do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks." the returned device had damage causing the forceps port to come out.The root cause of the physical stress could not be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus that the oes cysto-nephro fiberscope was being reprocessed prior to use for a diagnostic procedure and the forceps opener came off.The procedure was completed with similar device.No adverse effects to patient were reported.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17856953
Report Number3002808148-2023-10645
Device Sequence Number3352715
Product Code FAJ
UDI-Device Identifier04953170339424
UDI-Public04953170339424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGHT GUIDE CABLE
Patient SexUnknown